Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2016, 5:22 PM CDT for McCurtain County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2016, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 9, 2016, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:25 PM CDT | TSTM WND DMG | 2 S Glover, OK | TREE DOWN ACROSS GOLDEN GLOVER ROAD JUST NORTH OF THE GOLDEN COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WUUS54 KSHV 092222 SVRSHV OKC089-092300- /O.NEW.KSHV.SV.W.0228.160809T2222Z-160809T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 522 PM CDT TUE AUG 9 2016 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 600 PM CDT * AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF BROKEN BOW...OR 3 MILES NORTH OF HOCHATOWN...MOVING NORTH AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MOUNT HERMAN...OAK HILL...HOCHATOWN...GOLDEN... BETHEL...GLOVER AND SHERWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR BROKEN BOW LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3416 9456 3395 9490 3436 9500 3446 9460 TIME...MOT...LOC 2221Z 166DEG 15KT 3424 9481 HAIL...0.75IN WIND...60MPH $$ 15
2 follow-up statements
006 WWUS54 KSHV 092244 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 544 PM CDT TUE AUG 9 2016 OKC089-092300- /O.CON.KSHV.SV.W.0228.000000T0000Z-160809T2300Z/ MCCURTAIN OK- 544 PM CDT TUE AUG 9 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN MCCURTAIN COUNTY... AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF OCTAVIA...OR 7 MILES NORTHEAST OF BETHEL...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS WEAKENED IN THE LAST FEW MINUTES BUT STILL MAY PRODUCE DAMAGING WINDS NEAR THE NORTH SIDE OF BROKEN BOW LAKE. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...BETHEL AND SHERWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR BROKEN BOW LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3422 9457 3418 9486 3437 9487 3446 9460 TIME...MOT...LOC 2242Z 218DEG 26KT 3439 9468 HAIL...<.75IN WIND...60MPH $$ 15
428
WWUS54 KSHV 092300
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT TUE AUG 9 2016
OKC089-092309-
/O.EXP.KSHV.SV.W.0228.000000T0000Z-160809T2300Z/
MCCURTAIN OK-
600 PM CDT TUE AUG 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCURTAIN COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3422 9457 3418 9486 3437 9487 3446 9460
TIME...MOT...LOC 2255Z 166DEG 15KT 3439 9468
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:32 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 9, 2:32 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
232 PM CDT TUE AUG 9 2016
.DISCUSSION...
Very widely scattered showers and thunderstorms beginning to fire
with the aid of afternoon heating and plentiful moisture with
pwats near 2.2" across the eastern two thirds of our region. With
less cloud cover today...temperatures have warmed nicely into the
middle to upper 90s areawide and with dewpoints not mixing down
due to the higher moisture content in the atmosphere...we are once
again dealing with high and in some places...excessive heat index
temperatures. With very little change expected during the day
Wednesday...and after collaborating with our neighboring
offices...have extended the current advisory through 00z Thu and
have added the remaining counties/parishes to this advisory.
As we go through the remainder of the work week...our region will
be less and less under the influence of a weakening upper ridge
south and west of our region. Instead...mid and late week weather
will be coming from the south and east in the form of an upper
level trough. This disturbance which has been drenching the
northeast Gulf Coast will begin to retrograde westward due to a
developing upper ridge taking up residence across the Tenn Valley
into the Carolinas. This is good news for our region as we should
see increasing rain chances and cooler temperatures as a result.
The highest rain chances and cooler daytime temperatures will be
felt across our eastern half through the end of the work week but
even our extreme western zones which have been baking in the heat
for quite sometime now should feel some relief from this heat if
not by rainfall...then my increasing cloud cover. By the end of
the week into the weekend...we may even need to watch for
excessive rainfall across our eastern most zones as pwats increase
to near 2.5 inches and our eastern zones have seen more rainfall
over the last 30 days than say our western zones have.
The forecast for the weekend continues to be interesting as not
only are we dealing with the effect from the upper trough in our
eastern zones but then we begin to look upstream as a weakening
longwave trough heads our way from the Plains. This trough will
help to pick up the Gulf disturbance by Sunday into Monday but
strong lift in association with PVA in advance of the trough
should be the key ingredients for scattered to numerous showers
and thunderstorms this weekend into early next week as well.
Thanks for the coordination today FWD...TSA...LZK...JAN...HGX.
Prelims to follow...13.
&&
.PREV DISCUSSION... /issued 1209 PM CDT TUE AUG 9 2016/
AVIATION...
For the 09/18Z VRF conditions will prevail through the taf period
with light and variable Southerly winds. CU of 5KFT to 6KFT will
move into the Eastern and Western terminals before thinning out
during the overnight hours. This afternoon and evening widely
scattered showers/Thunderstorms are possible across the Eastern
terminals with the increase in moisture from the SE along with
daytime heating but these showers will diminish by sunset. Areas
that receive rain could possible see hz/br conditions for a brief
period of time during the morning afterwards winds will increase
out of the S/SE to 5 to 10 kts. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 97 78 94 / 20 30 20 50
MLU 75 95 76 91 / 20 40 20 60
DEQ 74 96 75 96 / 20 30 20 30
TXK 75 95 76 95 / 20 30 20 40
ELD 73 96 74 93 / 20 40 20 50
TYR 80 100 80 98 / 20 20 20 30
GGG 76 98 78 97 / 20 20 20 40
LFK 76 96 77 95 / 20 30 20 50
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Wednesday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Wednesday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Wednesday for OKZ077.
TX...Heat Advisory until 7 PM CDT Wednesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
21/13Hazardous weather outlook, Aug 9, 10:24 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CDT TUE AUG 9 2016 ARZ050-059-070-071-LAZ001>003-010>012-017-018-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-101200- SEVIER-LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER- DE SOTO-RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1024 AM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THIS AFTERNOON INTO THE EVENING HOURS. ANY STRONG STORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. HEAT INDEX VALUES WILL MAX OUT AT OR JUST ABOVE 105 DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IN EFFECT. HEAT SAFETY PRECAUTIONS ARE ADVISED IF SPENDING ANY TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO PEAK NEAR OR EVEN ABOVE 105 DEGREES FROM MID TO LATE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THIS WEEK. BETTER RAIN CHANCES MAY COME OVER THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT ON SATURDAY...WHICH MAY STALL OVER THE REGION LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. ARZ051-060-061-072-073-LAZ004>006-013-014-019>022-101200- HOWARD-HEMPSTEAD-NEVADA-COLUMBIA-UNION-CLAIBORNE-LINCOLN-JACKSON- OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1024 AM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE PEAK HOURS OF DAYTIME HEATING. ANY STRONG STORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. HEAT INDEX VALUES WILL MAX OUT NEAR 104 DEGREES THIS AFTERNOON...JUST BELOW THE HEAT ADVISORY THRESHOLD. HEAT SAFETY PRECAUTIONS ARE STILL ADVISED IF SPENDING ANY TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO PEAK NEAR OR EVEN ABOVE 105 DEGREES FROM MID TO LATE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THIS WEEK. BETTER RAIN CHANCES MAY COME OVER THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT ON SATURDAY...WHICH MAY STALL OVER THE REGION LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, Aug 9, 4:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT TUE AUG 9 2016
OKZ077-092245-
MCCURTAIN OK-
455 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
545 PM CDT...
AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BROKEN BOW...OR NEAR GLOVER...MOVING NORTHEAST AT 10
MPH. ANOTHER STRONG THUNDERSTORM WAS INDICATED ABOUT 10 MILES
SOUTHWEST OF BETHEL...AND WAS NEARLY STATIONARY.
HALF INCH HAIL AND STRONG WINDS BETWEEN 40 AND 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDABEL...WRIGHT CITY...GARVIN...MOUNT HERMAN...OAK HILL...
HOLLY CREEK...HOCHATOWN...GOLDEN...BETHEL...GLOVER AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3388 9495 3407 9502 3435 9498 3436 9456
3394 9483
TIME...MOT...LOC 2152Z 210DEG 17KT 3405 9487
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:55 PM CDT | Special Weather Statement | SHV | McCurtain | 50 min |
| Aug 9, 6:08 PM CDT | Special Weather Statement | SHV | McCurtain | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.